Jul 13, 2007
I am a 40 year old hiv positive male that has been poz for about 11 years or so, ever since I have been infected I have been batteling folliculitis on and off but now its out of control on my back, chest and shoulders, as soon as one dries up another pops up, the problem is that they leave dark spots when they heal (Im hispanic) My doctor prescrined hydrocortizone in combo with clydamycin, but that didnt help so he sent me to the derm doc and she prescribed benzol peroxide which I dont have alot of faith in but I am trying anyways, however she did tell me that this would help with the active ones that are red and with the pustules but would not do much against the brown spots, she did however tell me that I could try antying with the ingrident " hydroquinone" but that its expensive ( I live on SSI)and that the fda is trying to take it off the market because it's shown to cause lymphoma in mice (I had lymphoma and dont want to go through that again) I really dont know what to do and these spots are really making me feel bad about myself. I should also mention that I am on androgel which is necessary for me because as soon as I stop it my testosterone level plummets, also its the only way I can have sex with my partner because I cant afford viara (medicaid doesnt cover it due to the controversy going on about it) In short the androgel is necessary for me. Im on kaletra, fuzeon and emtriva. Any advice you can give me would be greatly appreciated,this is really bothering me and Im about to go sit in the sun to see if I can burn them off! Thank you in advance for your help.
| Response from Dr. Henry
I have seen some success in helping fome cases of folliculitis with either anti-fungal shampoo used regularly as a soap (ketoconazole) or a trial of an oral anti-fungal and occasionally an antibiotic (such as doxycycline). I often seek help from an HIV interested dermatologist in the more tough to treat cases. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.